MAUDE Adverse Event Report: ARTHREX, INC. SCORPION NEEDLE, KNEE; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. SCORPION NEEDLE, KNEE; ORTHOPEDIC MANUAL SURG INSTR
Model Number SCORPION NEEDLE, KNEE
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/10/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the refixation of the posterior cruciate ligament, the needle broke while firing with the knee scorpion.The broken piece was retrieved from the patient.Per complaint reporter there was no harm for patient, operator or third party.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Complaint allegation is confirmed by the attached picture, which shows a piece of the distal end of the knee scorpion needle shaft broken off.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.Per dfu, dfu-0392-sub: warns against the usages listed to help avoid needle breakage and potential patient injury: do not resterilize or reuse the scorpion suture passer needle.Avoid striking bone or using excessive force to pass the needle through fibrous/calcific tissue.If excessive force is encountered, replace the needle, reposition the device, and pass in a different area.Ensure a secure grasp of tissue to prevent the needle from buckling under the tissue.Avoid "dry" repetitive actuations outside the surgical site.Abrasion of the needle surface can occur, which may inhibit proper function.The most likely cause for the reported failure can be attributed to user error of the device due to excessive force being used during firing of the needle thus, breaking the needle and causing a blockage within the shaft.

Brand Name
SCORPION NEEDLE, KNEE
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key24470686
Report Number1220246-2026-01068
Device Sequence Number21236327
Product Code LXH
UDI-Device Identifier00888867266520
UDI-Public(01)00888867266520(11)250611(17)300531(10)15450224
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 02/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSCORPION NEEDLE, KNEE
Device Catalogue NumberAR-12990N-1
Device Lot Number15450224
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2026
Initial Report FDA Received Date02/27/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown